Student suffers extreme allergic reaction while trying to dissolve her old lip fillers

Student, 20, reveals how her face swelled dramatically after an allergic reaction to a product designed to dissolve lip filler

  • Isis de Oliveira Almeida Pinheiro, from Palmas, was left with a terrifying reaction
  • The student’s face was massively distorted after getting hyaluronidase injected
  • She posted footage of the mishap to her TikTok which racked up 1.5 million views

A 20-year-old student was left with a massively swollen face after a severe allergic reaction to a product designed to dissolve lip filler. 

Isis de Oliveira Almeida Pinheiro, from Palmas, northern Brazil, was left with the terrifying reaction after having hyaluronidase injected into her lip earlier this month. 

The psychology student posted footage of the horrifying mishap to her TikTok in a clip that has racked up 1.5million views.

Isis de Oliveira Almeida Pinheiro, from Palmas, northern Brazil, was left with a massively distorted face after an allergic reaction caused her cheeks and jaw to swell up. Pictured, before the reaction

Isis de Oliveira Almeida Pinheiro, from Palmas, northern Brazil, was left with a massively distorted face after an allergic reaction caused her cheeks and jaw to swell up. Pictured, before the reaction

The student was left with the terrifying reaction after hyaluronidase - generally used to dissolve old fillers - was injected into her lip earlier this month

The student was left with the terrifying reaction after hyaluronidase – generally used to dissolve old fillers – was injected into her lip earlier this month

Isis needed to have her filler dissolved after being left with one side of her lip fuller than the other following a recent plumping appointment.  

She told local media: ‘First we tried to shape it, because hyaluronic acid in the first days can be shaped, but there was an excessive accumulation of the product and it didn’t work.

‘We also tried perforating to squeeze it out but it didn’t work out. Then the last time I went, we applied hyaluronidase, which I later learnt has a very strong allergic potential.’ 

The psychology student posted footage of the horrifying mishap to her TikTok which racked up an astonishing 1.5 million views

The psychology student posted footage of the horrifying mishap to her TikTok which racked up an astonishing 1.5 million views

She had no idea that she would suffer an extreme allergic reaction to the enzyme which left her lip so swollen it stuck out

She had no idea that she would suffer an extreme allergic reaction to the enzyme which left her lip so swollen it stuck out 

Isis said that her face started to swell uncontrollably as soon as she was given the enzyme including her eyes and neck

Isis said that her face started to swell uncontrollably as soon as she was given the enzyme including her eyes and neck 

She said she was very scared because the swelling happened very fast and she was feeling a lot of pain

She said she was very scared because the swelling happened very fast and she was feeling a lot of pain

She was rushed to hospital, were they gave me adrenaline, steroids, anti-allergic drugs and the swelling started to calm down after awhile

She was rushed to hospital, were they gave me adrenaline, steroids, anti-allergic drugs and the swelling started to calm down after awhile 

Isis said that her face started to swell uncontrollably as soon as she was given the enzyme.

She told local media: ‘In an hour everything was already very swollen. I rushed to hospital, they gave me adrenaline, steroids, anti-allergic drugs and there was time for everything to calm down.’

She added: ‘I was very scared because it happened very fast. And I was feeling a lot of pain. My mouth hurt a lot, I couldn’t see because my eye had closed a lot.

‘I kept thinking that I was going to end up with some after-effect, that my face would end up not going back to normal.

Isis de Oliveira's mouth hurt a lot after her lips started to swell and she couldn't see because her eye had closed

 Isis de Oliveira’s mouth hurt a lot after her lips started to swell and she couldn’t see because her eye had closed 

Isis said that her face started to swell uncontrollably as soon as she was given the hyaluronidase injection

Isis said that her face started to swell uncontrollably as soon as she was given the hyaluronidase injection 

Isis was scared that the swelling would never go down however luckily four days later her face to go back to normal

Isis was scared that the swelling would never go down however luckily four days later her face to go back to normal

Luckily the students lips and face have gone back to normal now but a dermatologist said she could have died

Luckily the students lips and face have gone back to normal now but a dermatologist said she could have died 

‘I was very scared, thinking ‘my God, what did I do?’ and very scared of something worse happening.’

Isis revealed that it took four days for her face to go back to normal. She says she does not plan to get any more cosmetic procedures done any time soon.

She explained that she decided to post footage of her mishap to social media to warn others of the possible risks of such procedures, but she had no idea that it would go viral.

She said: ‘I didn’t expect it to have such an impact. I posted it to alert people because it was very dangerous and I hadn’t seen anything about it.’

Dermatologist Camila Novak – who was not involved in the procedure – told local media that had Isis not sought immediate help, she could have died.

She said: ‘An important part of the population can suffer swelling of the mucous membranes, of the lips, of the eyes, it can cause oedema of the glottis, close breathing, it can cause allergies in the whole body.’

WHAT IS HYALURONIDASE

Hyaluronidase is an enzyme that breaks down a substance in the body called hyaluronic acid.

Hyaluronic acid is found throughout the body in connective tissue, skin, and fluids in the joints and inside the eye.

In medicine, hyaluronidase is made in the laboratory and given with other drugs by injection under the skin to treat certain conditions.

Using hyaluronidase to break down hyaluronic acid helps make the fluids and connective tissue thinner so the drugs can move more easily into the tissues. 

Advertisement

Source

Related posts